Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 12:39:46 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631657
  • Total Topics: 47816
  • Online Today: 201
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: I stopped taking Lorazepam (Attivan) and feel MUCH better.  (Read 7096 times)

0 Members and 1 Guest are viewing this topic.

Offline J220

  • Member
  • Posts: 587
Just wanted to share this with everyone.

After several years of taking Lorazepam/ Attivan on a daily basis after my diagnosis to deal with stress and anxiety, I finally stopped. I gotta say, I feel absolutely great.

Yes, there is a very short window of mild-to-moderate withdrawal and feeling down, perhaps 2 days at the most, but once over that hump it's smooth sailing. And difference in mood is remarkable.

It helps I am now seeing a therapist, of course, but it's clear to me now how much the benzos where affecting my mood, outlook, energy levels, you name it. I feel so much better now it's incredible.

So if anyone is taking this long term, you might want to think about stopping, it's totally worth it- provided you have some kind of support system in place during the immediate withdrawal window, like being under the care of therapist or physician, or having your significant other aware of what you're going to do. Or even doing this in a facility perhaps, if available.

Important thing is that you don't do it alone, cause even though mild, it's still risky. It's not too bad, but yes, you will be very down for 24-48 hours after taking them (which is why you then feel like taking them again to "deal" with this, and then the cycle starts, etc). But once on the other side, it's like a new day.

Hope this helps!

Cheers,

J.

« Last Edit: May 24, 2012, 11:34:12 AM by J220 »
"Hope is my philosophy
Just needs days in which to be
Love of Life means hope for me
Born on a New Day" - John David

Offline denb45

  • Member
  • Posts: 5,051
  • "1987 Classic Old School POZ+"
Re: I stopped taking Lorazepam (Attivan) and feel MUCH better.
« Reply #1 on: May 24, 2012, 01:41:47 PM »
I was on Lorazepam/ Attivan for almost 8 yrs. but it was a very small dosage 0.5mg PRN = As needed, I didn't have any withdrawals, and without them I 've never felt better  :)

If if wasn't for the fine folks & members of this forum as well as my otherhalf,and a few therapy sessions, I don't know where I'd be today, and my PSTD = (Post-traumatic stress disorder) seems to be a non-issue now-a-days for me  ;)

life is great for me now... It's so nice to think & see things clearly without the benzo's........thanks for sharing your benzo story , I hope it helps others that
wanna get off of them :D
"it's so nice to be insane, cause no-one ask you to explain" Helen Reddy cc 1974

Offline MoMorrison

  • Member
  • Posts: 57
Re: I stopped taking Lorazepam (Attivan) and feel MUCH better.
« Reply #2 on: May 24, 2012, 09:01:06 PM »
I have been taking ativan for a little over a month now. 1 mg daily. My prescription called for 1 mg daily twice a day. I, however, being the anxious wreck that I am, don't want to get hooked or dependent on them so I take just the one a day. I eventually want to wean off of them soon. I've heard a lot of stories from other people about withdrawals and I don't want to experience anything like that. I made it through one entire day without taking one and I did wake up in the middle of the night in a panic. I'm sure that was a withdrawal symptom because even though I have been going through anxiety for 9 months now, never have I had that happen to me. The next day I popped one and went on my way. I also see a therapist and let him know about my little sleep panic episode. He said that I should ask the psychiatrist about reducing the dosage to eventually quit altogether. So for now, I am stuck taking them. They do help, but I wish I didn't need them. :-/
« Last Edit: May 25, 2012, 12:05:45 AM by MoMorrison »
Jan 2011 Tested HIV positive
01/2011 CD4 189 / VL 79,000
03/20/2012 CD4 133 (10%) / VL 46,000
03/28/2012 started bactrim ds
04/04/2012 started complera
05/24/2012 CD4 255 (17%) / VL 53
06/25/2012 stopped bactrim ds

Offline J220

  • Member
  • Posts: 587
Re: I stopped taking Lorazepam (Attivan) and feel MUCH better.
« Reply #3 on: May 26, 2012, 02:17:56 AM »
You'll know when the time is right. After all, it's much better to be able to handle all of our stress with the proper emotional and mental tools, rather than a chemical crutch.

There is no doubt, however, that benzos have a place, I will say that they did help get over the hump, as it were, when very bad thoughts were going through my head. But there came a time when that was behind, and I realized I was taking them simply as a habit (I was also on 1mg twice a day).

As far as the withdrawals, they are not that bad, at least in my perspective. But each person is different, and if you have outright panic attacks then that is quite another matter, and you should not take it for granted. Your doctor(s) can ultimately guide you safely through all this.

In the end, once you are off the benzos and have a better perspective on how to deal with all the mental crap we all carry, you will be feel much better, guaranteed.

But in the meantime, just go with the flow, and take it one step at a time. You'll get there. Good luck!

J.
"Hope is my philosophy
Just needs days in which to be
Love of Life means hope for me
Born on a New Day" - John David

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,837
  • Vegas baby!
Re: I stopped taking Lorazepam (Attivan) and feel MUCH better.
« Reply #4 on: May 27, 2012, 05:58:59 AM »
I just have to insert this here-some people, who takes larger doses every day, could be in danger of more serious withdrawals, and should only dc' these under their doctor's/psychiatrist's care.  Most people who take benzo's regularly have to be tapered to avoid seizures during withdrawal.
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.